MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: a delivery wire, coil and introducer sheath were returned for this complaint.The coil and delivery wire arms were interlocked.The twist lock of the introducer sheath had been opened.The delivery wire was inspected and no anomalies were noted.The coil was inspected and it was found kinked and stretched.Functional inspection was performed and the delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, due the stretched condition.The coil was pulled out backwards in order to release the main coil.Microscopic inspection of the delivery wire was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected and it was detached.Dimensional inspection of the delivery wire was performed and the measured dimensions were within specification.Dimensional inspection of the main coil was performed and there were missing fiber bundles on the main coil due to coil condition.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 22feb2021.It was reported that the coil was stuck in the catheter.The target lesion was located in the moderately tortuous subclavian artery.A 12mmx20cm 2d interlock-35 coil was selected for use.During the procedure, it was noted that the coil got stuck in the distal part of the catheter.The device was removed together with the catheter and the procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed main coil interlocking arm detachment and fiber loss.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11484845
Report Number2134265-2021-03114
Device Sequence Number3412347
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0024418045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 5FR SELECON